Oklahoma, 2006

Flooding in Oklahoma, June 23 to 24, 2006

June 23 to 24, 2006 · NWS OUN · 3 events in 3 counties and zones

3 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 23, 2:57 AM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Jun 23, 2:57 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
357 AM CDT FRI JUN 23 2006

.DISCUSSION...
CONVECTIVE COMPLEX WILL CONTINUE TO WEAKEN AS IT MOVES EAST SOUTHEAST
OVER THE NEXT SEVERAL HOURS. MEANWHILE... WEAK CONVECTION OVER
SOUTHEAST OKLAHOMA HAS ABOUT MOVED OUT OF THE CWA. WILL MAKE LAST
MINUTE ADJUSTMENTS FOR POPS BASED ON LATEST RADAR TRENDS. WILL
ALSO LEAVE IN A CHANCE FOR T-STORMS OVER THE SOUTHERN HALF OF
THE AREA FOR THIS AFTERNOON AND EVENING AS VARIOUS OUTFLOW
BOUNDARIES COULD CONTRIBUTE TO ADDITIONAL DEVELOPMENT WITH THE
HELP OF DAYTIME HEATING. MODELS INDICATING A WAVE DROPPING SOUTH
THROUGH THE CENTRAL PLAINS LATE TONIGHT... WHICH COULD BRING A FEW
STORMS TO NORTHWEST OKLAHOMA TOWARDS MORNING. DUE TO UNCERTAINTY
ABOUT THE LOCATION OF ANY REMAINING BOUNDARIES FOR SATURDAY...
AND A RELATIVELY WEAK SIGNAL FOR CONVECTION... WILL ONLY MENTION A
SLIGHT CHANCE FOR T-STORMS ACROSS THE AREA. LOOKS LIKE A BETTER
CHANCE FOR T-STORMS ACROSS THE WESTERN HALF OF THE AREA SATURDAY
NIGHT. FAIRLY DEEP UPSLOPE FLOW OF MOISTURE INTO WESTERN KANSAS
AND EASTERN COLORADO WILL LIKELY SUPPORT AFTERNOON T-STORMS...
WHICH SHOULD THEN SPREAD SOUTHEAST ACROSS THE WESTERN PORTION OF
OKLAHOMA AND POSSIBLY NORTH TEXAS. BY MONDAY AND TUESDAY... EXPECT
MOST OF THE PCPN TO MAINLY WEST...WITH A FEW T-STORMS BRUSHING
ACROSS OUR WESTERN ZONES WHILE SOMEWHAT DRIER AIR SPREADS INTO THE
CENTRAL AND EAST.

BETWEEN THE CLOUDS... SCATTERED T-STORMS... AND SOMEWHAT
COOLER/DRIER AIR DROPPING SOUTH THROUGH THE PLAINS ON THE BACK
SIDE OF AN UPPER LOW DIGGING INTO ILLINOIS... TEMPERATURES
SHOULD RUN A LITTLE CLOSER TO SEASONAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  88  67  91  67 /  40  20  20  30
HOBART OK         89  67  93  66 /  40  20  20  40
WICHITA FALLS TX  89  69  93  67 /  70  30  20  20
GAGE OK           88  65  92  63 /  20  30  20  40
PONCA CITY OK     87  66  89  66 /  20  10  20  20
DURANT OK         89  68  93  67 /  40  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/32
Hazardous weather outlook, Jun 23, 5:50 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CDT FRI JUN 23 2006

OKZ004>048-050>052-TXZ083>090-231700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 AM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
THUNDERSTORMS WILL OCCUR THIS MORNING ACROSS SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA AS A THUNDERSTORM COMPLEX SLOWLY WEAKENS AS IT
MOVES EAST.  LATER TODAY... ADDITIONAL STORM DEVELOPMENT IS POSSIBLE
AS THE ATMOSPHERE WILL REMAIN MOIST AND GENERALLY UNCAPPED.  MORE
OVERNIGHT CONVECTION IS POSSIBLE TONIGHT... MAINLY OVER NORTHWEST
OKLAHOMA... AS THE UPPER-LEVEL FLOW REMAINS NORTHWESTERLY... WHICH
MAY BRING YET ANOTHER STORM COMPLEX FROM COLORADO OR KANSAS
SOUTHEAST INTO OKLAHOMA.  WIND GUSTS TO 50 MPH MAY ACCOMPANY THE
NIGHTTIME STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE SLOWLY DECREASING CHANCES OF THUNDERSTORMS FROM
SATURDAY THROUGH TUESDAY.  YET ANOTHER OVERNIGHT STORM CLUSTER FROM
THE NORTHWEST WILL BE POSSIBLE SATURDAY NIGHT.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

CMS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Woods

When
June 23, 7:00 AM CST to June 24, 12:30 AM CST
Where
Woods County, West Portion
Reported by
OFFICIAL NWS OBS.
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Strong to severe thunderstorms dropped heavy rainfall accumulations of 3 to 6+ inches over the Cimarron River basin in Woods and northern Woodward counties during the evening of June 22 and early morning hours of June 23. Minor rural flooding occurred along the Cimarron River and some of its smaller tributaries in northwestern Oklahoma on June 23-24. The Cimarron River crested at the river gage site 5 miles south of Waynoka, OK at 9.2 feet, 1.2 feet above flood stage, at 2:30 pm CST on June 23, and was above flood stage from 7:00 am CST on June 23 to 12:30 am CST on June 24.

Flood, Woodward

When
June 23, 7:00 AM CST to June 24, 12:30 AM CST
Where
Woodward County, Northeast Portion
Reported by
OFFICIAL NWS OBS.
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Strong to severe thunderstorms dropped heavy rainfall accumulations of 3 to 6+ inches over the Cimarron River basin in Woods and northern Woodward counties during the evening of June 22 and early morning hours of June 23. Minor rural flooding occurred along the Cimarron River and some of its smaller tributaries in northwestern Oklahoma on June 23-24. The Cimarron River crested at the river gage site 5 miles south of Waynoka, OK at 9.2 feet, 1.2 feet above flood stage, at 2:30 pm CST on June 23, and was above flood stage from 7:00 am CST on June 23 to 12:30 am CST on June 24.

Flood, Major

When
June 23, 7:00 AM CST to June 24, 12:30 AM CST
Where
Major County, North Portion
Reported by
OFFICIAL NWS OBS.
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Strong to severe thunderstorms dropped heavy rainfall accumulations of 3 to 6+ inches over the Cimarron River basin in Woods and northern Woodward counties during the evening of June 22 and early morning hours of June 23. Minor rural flooding occurred along the Cimarron River and some of its smaller tributaries in northwestern Oklahoma on June 23-24. The Cimarron River crested at the river gage site 5 miles south of Waynoka, OK at 9.2 feet, 1.2 feet above flood stage, at 2:30 pm CST on June 23, and was above flood stage from 7:00 am CST on June 23 to 12:30 am CST on June 24.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515283, 5515395, 5515396.